Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 10, 2021Oneida County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 10, 2021, 10:29 PM CDT for Oneida County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 10:29 PM CDT (03:29 UTC)
Expired
Jun 10, 2021, 11:15 PM CDT
In force
46 min
Issued by
NWS Green Bay, WI

County Oneida County, WI

The radar

The Marquette radar (KMQT), 157 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS83 KGRB 110329
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1029 PM CDT Thu Jun 10 2021
 
WIZ010-110415-
Oneida WI-
1029 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ONEIDA COUNTY UNTIL 1115
PM CDT...

At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crystal Lake Scout Reservation, or 9 miles southwest of Eagle River,
moving southeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Crystal Lake Scout Reservation, Sugar Camp, Monico, Roosevelt, Gagen,
Lennox, Starks and Pelican Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4588 8930 4586 8930 4586 8927 4571 8905
      4547 8905 4547 8907 4580 8954 4590 8941
      4590 8933
TIME...MOT...LOC 0329Z 312DEG 29KT 4582 8938 

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:42 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 10, 6:42 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
642 PM CDT Thu Jun 10 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 356 PM CDT Thu Jun 10 2021

Main concern in the short-term portion of the forecast will be the
convective trends into this evening and additional shower and storm
potential Friday afternoon.

This Evening into Tonight: There are two features to monitor into
this evening along with convergence along any lake breeze/outflow
boundaries. The first boundary is associated with morning convection
that passed across northern MN into Upper Michigan. The boundary is
oriented east to west from central Upper Michigan westward to
central Minnesota. This boundary and lake breeze boundary
interactions will likely be the main trigger for afternoon
convection. The second feature will be a shortwave that is expected
to shift south from Ontario into Upper Michigan late this afternoon
into this evening. This should help increase thunderstorm coverage
into this evening and also help to push the convection southward.
Timing issues remain with respect to when/where the development
occurs as outflow surging out from the thunderstorms could
accelerate the southward push. The latest hi-res guidance has
thunderstorms developing near or approaching the UP border between
21Z and 00Z, but timing is only an estimate based on the
aforementioned reasoning. Instability values into the early evening
hours, is expected to be in the 2000-3000 J/kg range before
steadily diminishing toward sunset. Shear values are not overly
impressive across much of the area; however, the better shear,
approaching 25 kts is expected to remain near the WI/UP border.
Still not out of the question to have an isolated severe
thunderstorm this afternoon, with isolated damaging wind gusts
possible. This will be due to dry air entrainment in the mid
levels along with somewhat of an inverted- V sounding. Locally
heavy rainfall will also occur under any of these storms. Expect a
gradual diminishing trend after sunset. Lows are expected to be
in the mid to upper 60s.

Friday: A surface low is expected is expected to become more
organized over the northern Plain and across southern
Saskatchewan/Manitoba early in the day. A cold front is expected to
drape southward through western MN/western Iowa around 12Z Friday.
The low is expected to gradually lift northeastward throughout the
day as the cold front shifts eastward and weakens. The front and
associated convection is expected to reach central Wisconsin between
21Z and 00Z. Instability values are expected to be around 1500-2500
J/kg ahead of the front; however, deep layer shear looks to be
limited to around 25kts ahead of the front. Not out of the question
to have an isolated severe thunderstorm, but it doesn't look to be
widespread at the present time. Wind gusts and isolated/marginally
severe hail are expected to be the main threats. Again, overall
coverage of showers and storms remains questionable as the front is
expected to weaken with time. High temperatures are expected to be
in the upper 80s to low 90s.

.LONG TERM...Friday Night Through Thursday
Issued at 356 PM CDT Thu Jun 10 2021

The main highlights from this forecast period are the shower and
storm chances Friday night into Saturday, with additional chances
late Sunday into Monday. A less active period is then expected for
next week as the pattern evolves to an upper-level northwest flow
and surface high overhead. While the less humid and "cooler" weather
will accompany the northwest flow/surface high, models are beginning
to suggest the return of some warmer/moist air late next week, and
the next chance for precipitation.

Friday night through Monday morning...An upper-level shortwave and
associated surface cold front will move across the state Friday
night into Saturday morning. While the forecast area will see some
showers and storms during this time, the system will weaken with
time as it tracks east into the forecast area. Therefore, the
chances for significant rainfall have decreased, but with PWATs in
the 1.50 to 1.75 inch range, any storms could produce heavy
rainfall. The severe potential still looks marginal with CAPE near
1000 J/kg and 0-6km bulk shear of 20 to 25 kts, but could see a few
storms producing some gusty winds. The showers and storms will exit
to the east by late Saturday morning/early Saturday afternoon. A
surface high pressure system will build in behind the system for the
rest of Saturday and allow for skies to clear. High temperatures
will be cooler than Friday with values in the upper 70s to middle
80s. The upper-level pattern will transition to a northwest flow
into Sunday. An embedded shortwave looks to ride the northwest flow
and pass over the western Great Lakes Sunday evening into Monday
morning. Models continue to suggest spitting out a few showers and
storms in far northeast WI associated with this system. High
temperatures will be slightly warmer on Sunday compared to Saturday
in the lower 80s to 90 degrees due to a surface ridge overhead.

Rest of the extended...The upper-level northwest flow will continue
through the midweek as the surface high pressure system remains
overhead. This will allow "cooler" and drier air to flow into the
region through Wednesday. High temperatures will be in the upper 70s
to middle 80s for Monday, Tuesday, and Wednesday. Models suggest the
surface high pressure sliding south into Thursday which would bring
warmer, moist air back into the region. This could also bring the
next chance for precipitation, but will continue to monitor as
models are not in complete agreement with the timing and placement
of precipitation.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 638 PM CDT Thu Jun 10 2021

Ongoing thunderstorms with gusty winds and torrential rainfall
will impact RHI/AUW/CWA this evening before weakening. Patchy fog
will be possible overnight, especially where the heavy rainfall
occurred, and near Lake Michigan. Scattered showers and
thunderstorms will return to the region during the afternoon
on Friday, as a frontal system approaches the region.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Hykin
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 10, 3:16 PM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
316 PM CDT Thu Jun 10 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
316 PM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A few thunderstorms with damaging wind gusts are possible through
mid evening. The greatest risk of damaging wind gusts will be
across northern Wisconsin, with a lesser risk across central and
east-central Wisconsin.

Scattered thunderstorms have developed over northern Wisconsin
this afternoon and are expected to shift south into central and
possibly into east-central Wisconsin by mid evening. In addition
to gusty winds, some of the storms will produce heavy downpours
and small hail.

Patchy dense fog may result in localized hazardous travel
conditions near the Lake Michigan shoreline at times, especially
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional thunderstorms are possible at times from Friday
afternoon into Saturday morning. Widespread severe weather is not
expected; however some of the storms could produce gusty winds,
hail, and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report rainfall over one inch, flooding,
hail, or wind gusts over 40 mph.

LMZ521-522-541>543-112030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
316 PM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Fog may result in hazardous navigation at times, especially on
Lake Michigan. The fog will develop this evening then become more
widespread tonight.

Thunderstorms could pose a hazard to boaters on the lake and bay
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Locally dense fog is expected to persist into Friday.

There is a chance of thunderstorms Friday afternoon into early
Saturday afternoon.

Cooley/Hykin

In the hours before

Local storm report, Jun 10, 9:32 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
932 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     TOMAHAWK                45.46N 89.73W
06/10/2021                   LINCOLN            WI   LAW ENFORCEMENT

            TREES DOWN IN TOMAHAWK. TIME ESTIMATED BY RADAR.

&&
CORRECTED TIME OF EVENT

KURIMSKI
Local storm report, Jun 10, 9:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
936 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 SW NEW WOOD WILDLIFE  45.28N 89.98W
06/10/2021                   LINCOLN            WI   LAW ENFORCEMENT

            TREES DOWN ON COUNTY M AND ON HWY 64 IN WEST PART OF
            LINCOLN COUNTY. TIME ESTIMATED BY RADAR.

&&

TIMK
Local storm report, Jun 10, 9:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
939 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     4 NW HAMBURG            45.12N 89.95W
06/10/2021                   MARATHON           WI   LAW ENFORCEMENT

            TREES DOWN AT COUNTY HWY FF AND S. TIME ESTIMATED BY
            RADAR.

&&

TIMK
Local storm report, Jun 10, 9:41 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
941 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     ROTHSCHILD              44.88N 89.61W
06/10/2021                   MARATHON           WI   LAW ENFORCEMENT

            FEW TREES ON WIRES. TIME ESTIMATED BY RADAR.

&&

TIMK
Local storm report, Jun 10, 9:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
944 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     BOULDER JUNCTION        46.11N 89.63W
06/10/2021                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN IN BOULDER JCT - TIME ESTIMATED BY RADAR

0330 PM     HAIL             CONOVER                 46.04N 89.25W
06/10/2021  E0.50 INCH       VILAS              WI   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED AT HWY K AND HWY 45 IN CONOVER

0358 PM     TSTM WND DMG     SAYNER                  46.00N 89.53W
06/10/2021                   VILAS              WI   LAW ENFORCEMENT

            SEVERAL TREES/POWER LINES DOWN. TIME ESTIMATED BY RADAR.

0415 PM     HAIL             SAYNER                  46.00N 89.53W
06/10/2021  M0.50 INCH       VILAS              WI   PUBLIC

            SOME DEBRIS FROM WIND, PONDING RAIN IN THE BACKYARD

0415 PM     HAIL             SAYNER                  46.00N 89.53W
06/10/2021  M0.75 INCH       VILAS              WI   PUBLIC

            VIDEO ON SOCIAL MEDIA

0418 PM     TSTM WND DMG     ST GERMAIN              45.91N 89.48W
06/10/2021                   VILAS              WI   LAW ENFORCEMENT

            SEVERAL TREES/POWER LINES DOWN. TIME ESTIMATED BY RADAR.

0429 PM     HAIL             ST GERMAIN              45.91N 89.48W
06/10/2021  E0.50 INCH       VILAS              WI   PUBLIC

            MOSTLY LESS THAN HALF AN INCH HAIL. HAIL HAD BEEN FALLING
            FOR AROUND 8 MINUTES

0449 PM     TSTM WND DMG     3 ENE MC NAUGHTON       45.75N 89.50W
06/10/2021                   ONEIDA             WI   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED BY RADAR.

0534 PM     TSTM WND DMG     WOODBORO                45.59N 89.55W
06/10/2021                   ONEIDA             WI   LAW ENFORCEMENT

            SEVERAL TREES/POWER LINES DOWN. TIME ESTIMATED BY RADAR.

0540 PM     TSTM WND GST     10 NNE TOMAHAWK         45.59N 89.65W
06/10/2021  M42.00 MPH       ONEIDA             WI   MESONET

            PEAK GUST TO 42 MPH MEASURED AT TOMAHAWK RAWS IN NOKOMIS.
            TIME ESTIMATED.

0547 PM     TSTM WND DMG     BRADLEY                 45.53N 89.75W
06/10/2021                   LINCOLN            WI   LAW ENFORCEMENT

            TREES OVER POWER LINES. TIME ESTIMATED BY RADAR.

0550 PM     TSTM WND DMG     1 ENE TRIPOLI           45.56N 89.99W
06/10/2021                   ONEIDA             WI   PUBLIC

            MULTIPLE TREES ACROSS THE ROADS JUST EAST OF TRIPOLI,
            HIGHWAY 8 AND WILLOW RD. PICTURES SENT VIA SOCIAL MEDIA.
            TIME ESTIMATED VIA RADAR.

0603 PM     TSTM WND DMG     TOMAHAWK                45.46N 89.73W
06/10/2021                   LINCOLN            WI   LAW ENFORCEMENT

            TREES DOWN IN TOMAHAWK. TIME ESTIMATED BY RADAR.

0609 PM     HEAVY RAIN       1 NW ST GERMAIN         45.92N 89.49W
06/10/2021  M2.72 INCH       VILAS              WI   COCORAHS

0609 PM     HEAVY RAIN       4 NW RHINELANDER        45.67N 89.47W
06/10/2021  M3.60 INCH       ONEIDA             WI   COCORAHS

0630 PM     HAIL             1 N IRMA                45.35N 89.66W
06/10/2021  E0.88 INCH       LINCOLN            WI   TRAINED SPOTTER

            REPORT VIA SOCIAL MEDIA.

0630 PM     TSTM WND DMG     1 N IRMA                45.35N 89.66W
06/10/2021                   LINCOLN            WI   TRAINED SPOTTER

            SMALL BRANCHES DOWN. REPORT VIA SOCIAL MEDIA.

0640 PM     TSTM WND DMG     3 SW NEW WOOD WILDLIFE  45.28N 89.98W
06/10/2021                   LINCOLN            WI   LAW ENFORCEMENT

            TREES DOWN ON COUNTY M AND ON HWY 64 IN WEST PART OF
            LINCOLN COUNTY. TIME ESTIMATED BY RADAR.

0655 PM     TSTM WND GST     MERRILL                 45.18N 89.68W
06/10/2021  M44.00 MPH       LINCOLN            WI   AWOS

0708 PM     TSTM WND DMG     4 NW HAMBURG            45.12N 89.95W
06/10/2021                   MARATHON           WI   LAW ENFORCEMENT

            TREES DOWN AT COUNTY HWY FF AND S. TIME ESTIMATED BY
            RADAR.

0724 PM     HAIL             NUTTERVILLE             45.00N 89.50W
06/10/2021  M0.88 INCH       MARATHON           WI   PUBLIC

            VIA SOCIAL MEDIA

0735 PM     TSTM WND DMG     ROTHSCHILD              44.88N 89.61W
06/10/2021                   MARATHON           WI   LAW ENFORCEMENT

            FEW TREES ON WIRES. TIME ESTIMATED BY RADAR.

0800 PM     HAIL             7 E KNOWLTON            44.71N 89.54W
06/10/2021  M0.50 INCH       MARATHON           WI   TRAINED SPOTTER

            1.6 INCHES OF RAINFALL BETWEEN 8 AND 845 PM

0851 PM     TSTM WND GST     NEKOOSA                 44.31N 89.88W
06/10/2021  E40.00 MPH       WOOD               WI   TRAINED SPOTTER

&&

KURIMSKI
Special weather statement, Jun 10, 10:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1029 PM CDT Thu Jun 10 2021

WIZ010-110415-
Oneida WI-
1029 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ONEIDA COUNTY UNTIL 1115
PM CDT...

At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crystal Lake Scout Reservation, or 9 miles southwest of Eagle River,
moving southeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Crystal Lake Scout Reservation, Sugar Camp, Monico, Roosevelt, Gagen,
Lennox, Starks and Pelican Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4588 8930 4586 8930 4586 8927 4571 8905
      4547 8905 4547 8907 4580 8954 4590 8941
      4590 8933
TIME...MOT...LOC 0329Z 312DEG 29KT 4582 8938

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:17 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Oconto, Shawano58 min
Jun 10, 7:59 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 2 more61 min
Jun 10, 8:53 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 2 more52 min
Jun 10, 8:55 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Waushara, Winnebago65 min
Jun 11, 1:56 AM CDTSpecial Weather StatementGRBLincoln34 min
Jun 11, 10:27 AM CDTSpecial Weather StatementGRBLincoln, Marathon63 min
Jun 11, 11:22 AM CDTSpecial Weather StatementGRBLincoln53 min
Jun 11, 12:18 PM CDTSpecial Weather StatementGRBMarathon42 min
Jun 11, 12:46 PM CDTSpecial Weather StatementGRBOneida44 min
Jun 11, 12:52 PM CDTSpecial Weather StatementGRBLincoln38 min
Jun 11, 1:02 PM CDTAreal Flood AdvisoryGRBLincoln, Marathon5 hr
Jun 11, 1:16 PM CDTSpecial Weather StatementGRBForest44 min
Jun 11, 1:26 PM CDTSpecial Weather StatementGRBOneida49 min
Jun 11, 1:34 PM CDTSpecial Weather StatementGRBVilas41 min
Jun 11, 1:44 PM CDTSpecial Weather StatementGRBLanglade46 min
Jun 11, 1:59 PM CDTSpecial Weather StatementGRBWood46 min
Jun 11, 2:10 PM CDTSevere Thunderstorm WarningGRBWood50 min
Jun 11, 2:21 PM CDTSpecial Weather StatementGRBOneida39 min
Jun 11, 2:45 PM CDTSevere Thunderstorm WarningGRBWood19 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.